Tobradex contains two active ingredients -- tobramycin and dexamethasone. Tobramycin belongs to a class of antibiotics known as aminoglycosides. Dexamethasone is a corticosteroid (often known simply as a "steroid") that works by decreasing inflammation.
Because dexamethasone also interferes with the body's defense mechanisms that fight off infections, it is often a good idea to use dexamethasone in combination with an antibiotic (such as tobramycin), especially if there is already an infection present or if there is a risk for infection.
Hope this helps? Take care, best wishes!
I too suffer the same thing .. bad bad sinus infection .. then hives .. then when i start an antibiotic hives bloom .. i think it has something to do with the fact that the antibiotic kills the bacterium causing histimine release in massive quantities.. someone needs to research this .. as my hives now starte BEFORE the antibiotics and are exacerbated by them.. HELLO MEDICAL COMMUNITY >> WTH ???
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2011 • 2 answers
Posted 26 Aug 2012 • 7 answers
Posted 29 Mar 2013 • 1 answer
Posted 30 Oct 2014 • 1 answer
Posted 2 Dec 2014 • 1 answer